Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Spotting with mucus discharge, no periods since months. History of fibroids. Cause of symptoms?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I am 45 yrs old havent had my period in over 8 months I was RX with fibroids about 3 yrs ago. I have been spotting with bloodu mucous discharge for about 2 weeks now today is was passing small blood clots
Posted Mon, 10 Jun 2013 in Vaginal and Uterus Health
Answered by Dr. Shanti Vennam 17 minutes later

Thanks for writing to us.

Considering your age, it appears as though you are in to perimenopausal stage. As you did not have a period for the past eight months, you could be having a breakthrough bleeding now. Yet, I would advice you to see your consultant and have a physical exam to rule out other causes for the bleed. You may also have a trans-vaginal/pelvic sonogram to see any pelvic pathology. You may need a pap smear, a hormonal profile etc.

The fibroids need not recur; in fact as one approaches menopause, any fibroids that exist begin to regress.

Hope I have clarified your query. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor